Does Anyone Else Ever Feel Like.......... - Discussion - Depersonalization Community

Jump to content


Please Read the Community Forum Guidelines Before Posting.


Does Anyone Else Ever Feel Like..........


  • Please log in to reply
20 replies to this topic

#1 Guest_SoulBrotha_*

Guest_SoulBrotha_*
  • Guests

Posted 22 August 2004 - 09:33 PM

they just want to end it & put yourself out of this misery. I know Jasonfar told me in another post that i whine & complain too much, but this isn't that. Right now im just feeling totally hopeless, ALMOST to the point where i just wanna say fuck it. I don't know if i could ever bring myself to the point of suicide, but i just feel like now that all of this has happened & ive been exposed to this whole DP/DR, anxiety, drug, hell, that how will i ever feel good about life & about the world again?

i know i sound like im complaining, but im really not trying to.

#2

    Senior DPSelfhelp.com Member

  • Validating
  • 663 posts

Posted 22 August 2004 - 09:45 PM

Soul,

Man you are depressed!! Want some good advice? Get yourself off the Klonopin and antipsychotics. All they will do is take you down further Klonopin slows the brain down and causes a decreased output of serotonin which in turn causes worst depression and anxiety. I dont care what the experts say, you cannot get a good trial with an ad, if you are taking benzos. Benzos only mask anxiety and in the end aggravate these disorders. This is a serotonin thing, and if you want to go the drug route, you should be on ad. If lexapro was a dud(which it was for me), then try another. Im now on Paxil cr and it works 10x better than Lexapro ever did and Im only on a low dose. Postive things are happening so quickly Im having a hard time adjusting.

Joe

#3 Guest_aminic_*

Guest_aminic_*
  • Guests

Posted 22 August 2004 - 09:53 PM

i dont think that you whine too much.. i think that this board is for that. to vent out what you are feeling. i think that when you cant just be happy..like, ever....even when you want to.. things seem pointless..I know what you are saying. i hope you feel at least a little better soon.

ami

#4 Guest_SoulBrotha_*

Guest_SoulBrotha_*
  • Guests

Posted 22 August 2004 - 09:58 PM

aminic thanks, im glad someone can relate



Joe, i don't know what to think about Meds, sometimes i think that they help but than when i read one of your posts i wonder if im making myself worse or like destroying my brain, im real confused. I dunno whether to get off meds completely or not, i do know im gonna get off Resperdal soon though, cuz it really hasn't done much.


ALSO for about the 100th time, why are we so hypersensative or at least me, why do i have visual distortions & is there anyway to alleviate them or make them better? Does anyone know anything about this at all????

#5

    Senior DPSelfhelp.com Member

  • Validating
  • 663 posts

Posted 22 August 2004 - 10:10 PM

Soul,

Ive had all the distortions you talk about. Floaters, sparks, dots, black veil, everything shimmers and shakes. Its all a perceptual distrubance due to low serotonin. As the serotonin increases the disturbance corrects itself and all this crap goes away. Trust me, I know what Im talking about.

Joe

#6 Guest_SoulBrotha_*

Guest_SoulBrotha_*
  • Guests

Posted 22 August 2004 - 10:11 PM

Joe if that is infact true, than why when i was taking Lexapro, it didn't go away??? Lexapro increases seotonin correct??

#7

    Senior DPSelfhelp.com Member

  • Validating
  • 663 posts

Posted 22 August 2004 - 10:26 PM

Every bodies chemistry is different. Lexapro didnt work for me either. It seemed very weak. If you took it with klonopn Im sure it only hindered its effects. Benzos slow the brain down and in turn slow down the output of serotonin. Thats why benzos aggravate and even cause depression and anxiety. Do you want to recover? If so, listen to some good advice. Get yourself on an ad(Paxil is very good) and stay on it. In the mean time slowly taper yourself off the Klonopin and anti-psychotics. You might not feel the effects till after the two garbage drugs are out of your system. If it doesnt work try different ads till you find one that fits you. Another thing that is key is excercise. It helps to boost the output of more serotonin. Im telling you the solution is simple as that.

Joe

#8

    Regular Contributor

  • Validating
  • 258 posts

Posted 22 August 2004 - 11:07 PM

Soul, it might be worth checking out 5-HTP. 5-HTP is a precurser of seretonin and allows your body to produce its own naturally, rather than simply blocking it and keeping it between the synapses as SSRIs do. The benefits of 5-HTP arent as dramatic as what you'd get from an SSRI, but it seems to work for low grade depression and anxiety. Just warning tho, never take the two together.

http://www.raysahelian.com/5-htp.html

#9 Guest_SoulBrotha_*

Guest_SoulBrotha_*
  • Guests

Posted 22 August 2004 - 11:13 PM

is there a natural, non med way to increase serotonin????










yooooooo Janine where you at ?? lol, im sure you can give me some insight on this matter or Dreamer.

#10

    Senior DPSelfhelp.com Member

  • Validating
  • 663 posts

Posted 22 August 2004 - 11:21 PM

Your body doesnt make tryptophan(precursor to serotonin). You must get it from your diet. Dairy products are loaded with it. As mentioned, 5htp(5-hydroxy tryptophan is a safe supplement you can take to help boost serotonin. Making sure you are not vitamin deficent is important too because many vitamins are needed in the process. Excercise is the only other way I know of that can boost the output of serotonin. I think a combination of an ad, a multivitamin, a dietary source of tryptophan, and excersise is a good arsenal against this problem. That and alot of positive thinking. I know its difficult when you are depressed or anxious but negative thinking only causes you more stress and STRESS DEPLETES SEROTONIN.

Joe

#11

    Regular Contributor

  • Validating
  • 258 posts

Posted 22 August 2004 - 11:22 PM

What, you dont trust mine? :P

If I recall, the pathway to seretonin is:
l-tryptophan -> 5-HTP -> seretonin

If you increase your intake of either l-tryptophan or 5-HTP then you will be assisting in the production of seretonin. If you are sketchy about taking either of those as a neutritional supliment as some are, you can always find food groups that are high in l-tryp. As the article below points out, excersize also plays a major role in feelings of well being and most probably seretonin production as well.

Food combination and Mental Performance.

Mental performance or relaxation can be controlled by choosing the right combination of foods. L-tyrosine and L-tryptophan are two amino acids which compete with one another to control brain functions. L-tyrosine is used by the brain to synthesize the neurotransmitters norepinephrine and dopamine, both of which are critical to clear, quick thinking; long-term memory; and feelings of alertness and stability. L-tryptophan is used by the brain to make the neurotransmitter serotonin, which is responsible for slowing down reaction time, imparting satiety after a meal and inducing sleep. L-tyrosine, found in protein-rich foods like meat, poultry, seafood, beans , tofu, and lentils, thus serves as a nutritional stimulant to the brain, whereas L-tryptophan, found in such foods as bananas, sunflowers seeds, and milk (and whose effects are augmented when consumed with carbohydrate-rich foods), slows mental functions.
If L-tyrosine reaches the brain before L-tryptophan, it will prime your brain to function at maximum performance levels all day (or all night, depending upon when you eat the meal or snack). But if L-tryptophan reaches the brain first, it will stimulate the production of serotonin, and your mental performance will ebb and your brain will begin to shut down, even in the middle of the day.

A program of mental fitness and control over your own levels of mental performance, memory, relaxation (and even depression) will facilitate the production of these amino acids and passage through the Blood Brain Barrier. 1


_____________________________________________
1. Smart Foods, http://ivy_league0.t... ... /id52.html

#12 Guest_Janinebaker_*

Guest_Janinebaker_*
  • Guests

Posted 22 August 2004 - 11:25 PM

Soul, I'm here, lol...and I think this is TERRIFIC if this works for people. Everyone is different and diet, exercise, paxil, etc. only made very minor differences for me.

Each person is different and we all need to keep looking for whatever works for US.

Peace,
and congrats on the recovery, Joe!!

Janine




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users